MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HALLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX 15 HALLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment address: unknown.E2: health professional: unknown.E3: occupation: unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar complaint has been received.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that plasma leaked from the involved oxygenator.The event occurred during cardiopulmonary bypass.It was unknown if the event resulted in delay in beginning or continuing the surgical procedure.The product was not changed out and it was unknown if the surgery was completed successfully.The product did not cause or contribute to an injury.It was unknown if there was any blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide an update to section d9, and to provide the completed investigation results.No actual sample was returned.Manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar complaint has been received.As a possible cause of occurrence, from our past experience, the following factors were inferred.However, since the actual sample could not be investigated, it was not possible to clarify the cause of plasma leak.It is possible that the blood properties changed due to some factor, leading to the production of a substance having surface-active properties.This could have disrupted the relationship between the surface tension of blood and gas that had been maintained in the micropores of the fiber.As a result, the fiber became hydrophilic, causing plasma leakage.The instructions for use (ifu) (capiox fx15) indicates as follows regarding leakage: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx15 oxygenator and reservoir.".

Brand Name
CAPIOX FX 15 HALLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19807686
Report Number9681834-2024-00131
Device Sequence Number18023707
Product Code DTZ
UDI-Device Identifier04987350701206
UDI-Public(01)04987350701206(17)261031(10)231115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCX*FX15W
Device Lot Number231115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown